Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 10, 2024, 9:26 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 9:26 AM CDT (14:26 UTC)
- Expired
- Apr 10, 2024, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Tammany Parish, LA
The radar
The Hammond radar (KHDC), 45 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 6:57 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 10, 6:57 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
657 AM CDT Wed Apr 10 2024
...New UPDATE...
.UPDATE...
Issued at 656 AM CDT Wed Apr 10 2024
Starting the wind advisory now as winds have rapidly risen to 30
to 40 mph for many locations and this area is rapidly moving
north this morning.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 215 AM CDT Wed Apr 10 2024
The 800mb sub inversion from the 00z sounding is currently being
eroded(moving east). This inversion was stronger on the 12z sounding
yesterday and found at 875mb. This has protected us so far, but this
is currently leaving and in its place will be sfc based convective
instability that should strengthen with time this morning. PWs will
go up and convective temps will go down(was 90F yesterday). Advected
CAPE will also rise through the morning. All guidance brings the
main sfc low NE into northern LA later this morning. As this occurs,
it will cause frontogenesis supporting the line of storms that will
race eastward taking advantage of a more volatile environment to the
south of the sfc low since areas to the north have been worked over.
The flooding potential is also an issue today mainly over the
northern half of the area and the flood watch area looks well
placed. As the sub inversion erodes, we should see sh/ts begin to
develop very soon this morning ahead of the main line that moves
through the area which should start between 7 and 8am. The line of
storms that will be rolling through is developing in a line from
Laredo NEward at the time of this writing. This line is already
showing some QLCS features along with mesos and wind gusts to 37kt.
The line itself is speeding up and moving ENE at around 35-40kt. We
will leave all headlines as is this morning. A cold front will move
through the area this evening around or just after dark. The line of
storms that moves ahead of this boundary will cool things down
enough to help cause some stability, but the upper levels will
remain divergent until the front moves through. A dry slot will move
over the area by late tonight and early Thu then the back side of
the sfc low will reach us bringing low deck cloudy skies to the area
for most of Thu with a final clearing Thu evening.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 215 AM CDT Wed Apr 10 2024
Conditions look dry and nice for the weekend, and the next system
that impacts the area looks to be toward the end of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 215 AM CDT Wed Apr 10 2024
IFR to LIFR cigs will move into IFR to MVFR cigs later this morning
but will not lift to VFR cigs until late tonight when clearing
should take place. Some development of TSRA will take place this
morning over several terminals but all terminals will eventually be
impacted by a line of strong/severe TS moving through the area
starting around 7am and ending by mid afternoon. There will be a few
sh/ts still remaining until a cold front passes by this evening.
&&
.MARINE...
Issued at 215 AM CDT Wed Apr 10 2024
Southerly winds will rise further into the upper 20kt range this
morning and into the lower 30kt range by mid morning. Frequent gusts
well above gale force will keep the gale warning posted for today. A
lull back into mid 20kt range for 4 to 6 hours overnight as the
front moves through and back to gales once again with westerly to NW
winds for Thu. Instead of confusing headlines, we have kept the gale
warning for the entire time frame even through the lower wind
speeds. There is a good chance of strong/severe storms over most
marine areas today into the evening hours. Winds will ease back into
the 5-10kt range Thu night and even light and variable Fri and Fri
night with return flow beginning again over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 54 72 48 / 100 30 0 0
BTR 80 58 77 51 / 100 30 0 0
ASD 79 59 76 52 / 100 20 0 0
MSY 79 61 75 57 / 100 10 0 0
GPT 75 59 75 52 / 100 50 0 0
PQL 78 60 75 50 / 90 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-071.
Wind Advisory until 6 PM CDT this evening for LAZ034>037-039-
046>048-056>060-064>071-076>090.
Coastal Flood Advisory until 6 PM CDT this evening for LAZ069-
070-076-078.
GM...Gale Warning until 10 AM CDT Thursday for GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...Flood Watch through this evening for MSZ068>071-077.
Wind Advisory until 6 PM CDT this evening for MSZ068>071-077-
083>088.
Coastal Flood Advisory until 6 PM CDT this evening for MSZ086-
087.
GM...Gale Warning until 10 AM CDT Thursday for GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TEIn the hours before
Local storm report, Apr 10, 8:59 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
859 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM Tstm Wnd Dmg 2 E Port Allen 30.45N 91.17W
04/10/2024 East Baton Rouge LA Public
Tree down at N 19th and Main.
&&
DMLocal storm report, Apr 10, 9:02 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
902 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM Tstm Wnd Dmg Centreville 31.09N 91.07W
04/10/2024 Wilkinson MS Public
Tree limbs down causing power outages in
Centreville. Relayed via social media.
&&
DMLocal storm report, Apr 10, 9:07 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
907 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM Flash Flood 1 W New Orleans 29.97N 90.11W
04/10/2024 Orleans LA Public
Carrollton Underpass closed due to high
water.
0905 AM Flash Flood 2 NNE New Orleans 29.99N 90.07W
04/10/2024 Orleans LA Public
Gentilly underpass closed due to high water.
0902 AM Tstm Wnd Dmg 3 N Denham Springs 30.52N 90.96W
04/10/2024 Livingston LA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0845 AM Tstm Wnd Dmg 8 SE St. Francisville 30.72N 91.27W
04/10/2024 East Feliciana LA Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&Special weather statement, Apr 10, 9:11 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
911 AM CDT Wed Apr 10 2024
LAZ039-MSZ077-083>088-101445-
Washington LA-Southern Harrison MS-Northern Jackson MS-
Northern Hancock MS-Southern Hancock MS-Southern Jackson MS-
Pearl River MS-Northern Harrison MS-
911 AM CDT Wed Apr 10 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN
WASHINGTON PARISH, HARRISON, NORTHERN HANCOCK, JACKSON AND PEARL
RIVER COUNTIES THROUGH 945 AM CDT
...
At 911 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Crossroads to Latimer. Movement
was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Picayune, Poplarville,
St. Martin, Escatawpa, Diamondhead, Gautier, D'iberville, Wade,
Latimer, Kiln, Lyman, Crossroads, Saucier, Gulf Hills, Hurley, and
Vancleave.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 21 and 65.
Interstate 59 in Mississippi between mile markers 2 and 42.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 100 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3034 8864 3033 8867 3043 8962 3055 8980
3065 8982 3067 8989 3100 8972 3101 8951
3098 8947 3098 8943 3101 8942 3101 8935
3065 8934 3065 8925 3068 8924 3067 8889
3073 8888 3073 8846
TIME...MOT...LOC 1411Z 215DEG 44KT 3080 8965 3047 8887
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEFFERLocal storm report, Apr 10, 9:13 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
913 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM Flash Flood 2 SW Hammond 30.49N 90.49W
04/10/2024 Tangipahoa LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
0845 AM Flash Flood 1 E Port Allen 30.45N 91.18W
04/10/2024 East Baton Rouge LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Apr 10, 9:25 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service New Orleans LA
925 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM Tstm Wnd Gst 3 SW East New Orleans 30.03N 89.97W
04/10/2024 M71 MPH Orleans LA Mesonet
NOFD Engine 36 Weatherstem site reported
wind gust of 71 mph.
0923 AM Flash Flood 3 NE New Orleans 29.99N 90.05W
04/10/2024 Orleans LA Public
Fanklin underpass closed due to high water.
0923 AM Flash Flood 1 E New Orleans 29.97N 90.07W
04/10/2024 Orleans LA Public
Esplanade and Claiborne impassable.
0924 AM Flash Flood 2 NE New Orleans 29.99N 90.06W
04/10/2024 Orleans LA Public
Elysian Fields and Abundance impassable due
to high water.
0925 AM Flash Flood 1 SSE New Orleans 29.96N 90.07W
04/10/2024 Orleans LA Public
Approx 6 inches of standing water on Canal
near the Saenger Theater.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:28 PM CDT | River Flood Warning | LIX | Washington | 4 days |
| Apr 9, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 21 days |
| Apr 10, 5:26 AM CDT | Special Weather Statement | LIX | Assumption, Saint James | 34 min |
| Apr 10, 5:51 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Saint James | 54 min |
| Apr 10, 6:23 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 67 min |
| Apr 10, 6:44 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 46 min |
| Apr 10, 6:55 AM CDT | Tornado Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 25 min |
| Apr 10, 7:17 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 43 min |
| Apr 10, 7:32 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 4 hr |
| Apr 10, 7:45 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 60 min |
| Apr 10, 7:50 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 40 min |
| Apr 10, 8:02 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more | 43 min |
| Apr 10, 8:06 AM CDT | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 24 min |
| Apr 10, 8:24 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 66 min |
| Apr 10, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 55 min |
| Apr 10, 8:41 AM CDT | Flash Flood Warning | LIX | Ascension, Livingston, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Apr 10, 8:41 AM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Apr 10, 8:54 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 3 hr |
| Apr 10, 9:00 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Apr 10, 9:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 10, 9:05 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more | 55 min |
| Apr 10, 9:14 AM CDT | Flash Flood Warning | LIX | Tangipahoa | 5 hr |
| Apr 10, 9:20 AM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 55 min |
| Apr 10, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany, Tangipahoa, Washington | 82 min |
| Apr 10, 9:40 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 3 hr |
| Apr 10, 9:53 AM CDT | Tornado Warning | LIX | Saint Tammany | 52 min |
| Apr 10, 9:57 AM CDT | Special Marine Warning | LIX | 48 min | |
| Apr 10, 9:59 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint Tammany | 46 min |
| Apr 10, 10:08 AM CDT | Tornado Warning | LIX | Saint Tammany | 52 min |
| Apr 10, 10:31 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 59 min |
| Apr 10, 10:42 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 3 hr |
| Apr 10, 10:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 10, 10:55 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Apr 10, 11:03 AM CDT | Special Weather Statement | LIX | Saint James | 12 min |
| Apr 10, 11:06 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Apr 10, 11:54 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 6 hr |
| Apr 10, 12:00 PM CDT | Special Weather Statement | LIX | Assumption | 15 min |
| Apr 10, 12:05 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Apr 10, 12:12 PM CDT | Flash Flood Warning | LIX | Ascension, Livingston, Saint Charles, Saint James, Saint John the Baptist | 114 min |
| Apr 10, 12:18 PM CDT | Special Weather Statement | LIX | Ascension, Livingston | 42 min |
| Apr 10, 12:45 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 2 hr |
| Apr 10, 12:48 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 110 min |
| Apr 10, 12:55 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 50 min |
| Apr 10, 1:32 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Saint Tammany | 23 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Tangipahoa | 23 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Saint Tammany | 7 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Saint Tammany | 9 hr |
| Apr 10, 2:10 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Apr 10, 2:50 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 55 min |
| Apr 10, 3:31 PM CDT | Small Craft Advisory | LIX | 13 hr | |
| Apr 9, 8:28 PM CDT | River Flood Warning | LIX | Pike, Walthall | 68 hr |
| Apr 10, 8:30 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 45 min |
| Apr 10, 8:39 AM CDT | Special Weather Statement | LIX | Hancock | 51 min |
| Apr 10, 9:11 AM CDT | Special Weather Statement | LIX | Harrison, Jackson, Pearl River | 34 min |
| Apr 10, 10:27 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 33 min |
| Apr 10, 10:56 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 49 min |
| Apr 10, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Apr 10, 11:20 AM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Apr 10, 11:29 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 6 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Pearl River | 53 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Pearl River | 55 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Harrison | 51 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Hancock | 5 hr |
| Apr 10, 3:39 PM CDT | River Flood Warning | LIX | Harrison | 56 hr |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.